Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 12-11-2010, 04:45 AM   #1  
Hard Work Pays Off
Thread Starter
 
beautiful days's Avatar
 
Join Date: Dec 2008
Location: Long Beach
Posts: 77

S/C/G: 324/302/???

Height: 5'11"

Default Wellbutrin and Hives.

Ok. So I started taking Wellbutrin when I was 15 years old and continued to take in until I was 19. Fast forward 125 pounds weight gain and 4 years, I went to the clinic (since I don't have health insurance anymore) and told the doctor that I have been diagnosed with major depressive disorder and I told him I used to take 300mg of Wellbutrin, and he just prescribed it to me right away. I totally had forgotten about taking it in slow doses and just started taking 300 a day like before. I started on the 21st of November and I was doing fine until recently. Earlier today I broke into hives just on my shins.

ALSO, I hadn't had my period for like 7 months and I barely started it on Tuesday and its been so incredibly heavy with ginormous blood clots and stuff. I don't know if the hives are a reaction from the wellbutrin or my insane period. ALso, I think the reason why I haven't had my period is because I gained almost 45 pounds in only a few months. And I think it started again since I've lost about 25 pounds since september.

I don't know what to do. Should I just wait it out? Does this sound familiar to anybody?
beautiful days is offline   Reply With Quote
Old 12-14-2010, 01:55 PM   #2  
Junior Member
 
Transference's Avatar
 
Join Date: Dec 2010
Location: Georgia
Posts: 4

S/C/G: 235/235/140

Height: 5'-8"

Default

I also got hives from taking Wellbutrin. I take Effexor now. Haven't had a hive since.
Transference is offline   Reply With Quote
Old 12-26-2010, 01:29 AM   #3  
Senior Member
 
kaebaka's Avatar
 
Join Date: Dec 2010
Location: Boston
Posts: 204

S/C/G: 236 / T(176*) / 145

Height: 5' 5

Default

I tried Wellbutrin about 5 years ago as a migraine preventative (didn't help), and about 2 weeks after starting it I had a massive attack of hives. I read online at the time that this was relatively common, and a lot of people who experienced it had it go away in a short amount of time. Still, my neurologist discontinued the drug.

However, dealing with depression has been interfering more and more with my progress in school (graduate student) so this October I asked my doctor to put me on antidepressants, and specifically Wellbutrin because of it's decreased frequency of being associated with weight gain relative to pretty much every other antidepressant. And luckily, I've been taking it for almost 3 months now, and not a single hint of hives or anything like that, and I've been feeling better.

Although also, it seemed like a lot of women do experience menstrual changes on Wellbutrin... so I think it's likely my own recent issues (spotting for the first time ever, longer time between periods) may also be related to the Wellbutrin.

It's been a little bit now since your original post, so I'm curious; did you decide to stick with the Wellbutrin? Have your hives etc resolved at all?
kaebaka is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
wellbutrin phatgirl Does it Work? 26 04-10-2007 11:58 AM
Wellbutrin & Hives Christy S Depression and Weight Issues 17 12-18-2006 12:50 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 09:08 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.